×

Spectral approximations to the fractional integral and derivative. (English) Zbl 1276.26016

Summary: Spectral approximations are used to compute the fractional integral and the Caputo derivative. The effective recursive formulae based on the Legendre, Chebyshev and Jacobi polynomials are developed to approximate the fractional integral. A succinct scheme for approximating the Caputo derivative is also derived. A collocation method is proposed to solve the fractional initial value and boundary value problems. Numerical examples are provided to illustrate the effectiveness of the derived methods.

MSC:

26A33 Fractional derivatives and integrals

Software:

ma2dfc
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] R.L. Bagley, P.J. Torvik, On the appearance of the fractional derivative in the behavior of real materials. J. Appl. Mech. 51 (1984), 294-298. http://dx.doi.org/10.1115/1.3167615 · Zbl 1203.74022
[2] C. Canuto, M.Y. Hussaini, A. Quarteroni, T.A. Zang, Specral Methods. Fundamentals in Single Domains. Springer-Verlag, Berlin (2006). · Zbl 1093.76002
[3] F. Cortés, M. Elejabarrieta, Finite element formulations for transient dynamic analysis in structural systems with viscoelastic treatments containing fractional derivative models. Int. J. Numer. Meth. Engng. 69 (2007), 2173-2195. http://dx.doi.org/10.1002/nme.1840 · Zbl 1194.74380
[4] K. Diethelm, N.J. Ford, A.D. Freed, Y. Luchko, Algorithms for the fractional calculus: a selection of numerical methods. Comput. Methods Appl. Mech. Engrg. 194 (2005), 743-773. http://dx.doi.org/10.1016/j.cma.2004.06.006 · Zbl 1119.65352
[5] E.H. Doha, A.H. Bhrawy, S.S. Ezz-Eldien, A chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order. Comput. Math. Appl. 62 (2011), 2364-2373. http://dx.doi.org/10.1016/j.camwa.2011.07.024 · Zbl 1231.65126
[6] E.H. Doha, A.H. Bhrawy, S.S. Ezz-Eldien, Efficient Chebyshev spectral methods for solving multi-term fractional orders differential equations. Appl. Math. Modelling 35 (2011), 5662-5672. http://dx.doi.org/10.1016/j.apm.2011.05.011 · Zbl 1228.65126
[7] J.T. Edwards, N.J. Ford, A.C. Simpson, The numerical solution of linear multi-term fractional equations: System of equations. J. Comput. Appl. Math. 148 (2002), 401-418. http://dx.doi.org/10.1016/S0377-0427(02)00558-7 · Zbl 1019.65048
[8] S. Esmaeili, M. Shamsi, A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations. Commun. Nonlinear Sci. Numer. Simulat. 16 (2011), 3646-3654. http://dx.doi.org/10.1016/j.cnsns.2010.12.008 · Zbl 1226.65062
[9] V.V. Kulish, Application of fractional calculus to fluid mechanics. J. Fluids Eng. 124 (2002), 803-808. http://dx.doi.org/10.1115/1.1478062
[10] C.P. Li, A. Chen, J.J. Ye, Numerical approach to fractional calculus and fractional ordinary differential equations. J. Comput. Phys. 230 (2011), 3352-3368. http://dx.doi.org/10.1016/j.jcp.2011.01.030 · Zbl 1218.65070
[11] C.P. Li, F.H. Zeng, Finite difference methods for fractional differential equations. Int. J. Bifurcation Chaos 22, No 4 (2012), 1230014 (28 pages); DOI: 10.1142/S0218127412300145; http://www.worldscinet.com/ijbc/ijbc.shtml
[12] F. Liu, Q.Q. Yang, I. Turner, Two new implicit numerical methods for the fractional cable equation. J. Comput. Nonlinear Dyn. 6 (2011), 011009-1. http://dx.doi.org/10.1115/1.4002269
[13] C. Lubich, Discretized fractional calculus. SIAM J. Math. Anal. 17 (1986), 704-719. http://dx.doi.org/10.1137/0517050 · Zbl 0624.65015
[14] V.E. Lynch, B.A. Carreras, D. del-Castillo-Negrete, K.M. Ferreira-Mejias, H.R. Hicks, Numerical methods for the solution of partial differential equations of fractional order. J. Comput. Phys. 192 (2003), 406-421. http://dx.doi.org/10.1016/j.jcp.2003.07.008 · Zbl 1047.76075
[15] K. Miller, B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993). · Zbl 0789.26002
[16] K.B. Oldham, J. Spanier, The Fractional Calculus. Academic Press, New York (2006). · Zbl 0428.26004
[17] I. Podlubny, Fractional Differential Equations. Academic Press, San Diego (1999). · Zbl 0924.34008
[18] I. Podlubny, Matrix approach to discrete fractional calculus, Fract. Calc. Appl. Anal. 3, No 4 (2000), 359-386. · Zbl 1030.26011
[19] I. Podlubny, A. Chechkin, T. Skovranek, Y.Q. Chen, B. Vinagre, Matrix approach to discrete fractional calculus II: Partial fractional differential equations. J. Comput. Phys. 228 (2009), 3137-3153. http://dx.doi.org/10.1016/j.jcp.2009.01.014 · Zbl 1160.65308
[20] Y.A. Rossikhin, M.V. Shitikova, Application of fractional calculus for dynamic problems of solid mechanics: Novel trends and recent results. Applied Mechanics Reviews 63 (2010), 010801-1. http://dx.doi.org/10.1115/1.4000563
[21] A. Saadatmandi, M. Dehghan, A new operational matrix for solving fractional-order differential equations. Comput. Math. Appl. 59 (2010), 1326-1336. http://dx.doi.org/10.1016/j.camwa.2009.07.006 · Zbl 1189.65151
[22] S.G. Samko, A.A. Kilbas, O.I. Marichev, Fractional Integrals and Derivatives. Gordon and Breach Science, Yverdon, Switzerland (1993). · Zbl 0818.26003
[23] A. Schmidt, L. Gaul, On the numerical evaluation of fractional derivatives in multi-degree-of-freedom systems. Signal Processing 86 (2006), 2592-2601. http://dx.doi.org/10.1016/j.sigpro.2006.02.006 · Zbl 1172.65371
[24] J. Shen, T. Tang, L. L. Wang, Spectral Methods. Algorithms, Analysis and Applications. Springer-Verlag, Heidelberg, Berlin (2011). · Zbl 1227.65117
[25] E. Sousa, How to approximate the fractional derivative of order 1 < α ≤ 2. In: Proceedings of FDA’10. The 4th IFAC Workshop Fractional Differentiation and its Applications, Badajoz, Spain (2010).
[26] H. Sugiura, T. Hasegawa, Quadrature rule for Abel’s equations: Uniformly approximating fractional derivatives. J. Comput. Appl. Math. 223 (2009), 459-468. http://dx.doi.org/10.1016/j.cam.2008.01.019 · Zbl 1156.65109
[27] J. Tenreiro Machado, V. Kiryakova, F. Mainardi, Recent history of fractional calculus. Commun. Nonlinear Sci. Numer. Simul. 16, No 3 (2011), 1140-1153; doi:10.1016/j.cnsns.2010.05.027; http://www.sciencedirect.com/science/article/pii/S1007570410003205 http://dx.doi.org/10.1016/j.cnsns.2010.05.027 · Zbl 1221.26002
[28] H.G. Sun, W. Chen, C.P. Li, Y.Q. Chen, Finite difference schemes for variable-order time fractional diffusion equation. Int. J. Bifurcation Chaos 22, No 4 (2012), 1250085 (16 pages); DOI: 10.1142/S021812741250085X; http://www.worldscinet.com/ijbc/ijbc.shtml · Zbl 1258.65079
[29] Z.Z. Sun, X.N. Wu, A fully discrete difference scheme for a diffusionwave system. Appl. Numer. Math. 56 (2006), 193-209. http://dx.doi.org/10.1016/j.apnum.2005.03.003 · Zbl 1094.65083
[30] Q. Yu, F. Liu, V. Anh, I. Turner, Solving linear and nonlinear spacetime fractional reaction-diffusion equations by the Adomian decomposition method. Int. J. Numer. Meth. Engng. 74 (2008), 138-158. http://dx.doi.org/10.1002/nme.2165 · Zbl 1159.76367
[31] Z.M. Odibat, Computational algorithms for computing the fractional derivatives of functions. Math. Comput. Simulat. 79 (2009), 2013-2020. http://dx.doi.org/10.1016/j.matcom.2008.08.003 · Zbl 1161.65319
[32] P. Zhuang, T. Gu, F. Liu, I. Turner, P.K.D.V. Yarlagadda, Timedependent fractional advection-diffusion equations by an implicit MLS meshless method. Int. J. Numer. Meth. Engng. 88 (2011), 1346-1362. http://dx.doi.org/10.1002/nme.3223 · Zbl 1242.76262
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.